Alert archive / Tennessee / River Flood Warnings in 2020
River Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Feb 6, 2020, 2:17 PM CST for Giles County, Tennessee. It took effect at Feb 6, 2020, 8:40 PM CST. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 2:17 PM CST (20:17 UTC)
- In effect from
- Feb 6, 2020, 8:40 PM CST
- Expired
- Feb 6, 2020, 11:56 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 18.96 ft at Feb 6, 2020, 4:00 PM CST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
149
WGUS44 KOHX 062017
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
217 PM CST Thu Feb 6 2020
...The National Weather Service in Nashville has issued a Flood Warning for the
following rivers in Middle Tennessee...
Richland Creek Above Pulaski affecting Giles County
. Recent rainfall has caused area creeks and rivers to rise, including Richland Creek. It is expected to rise above flood stage, so a Flood Warning has been issued.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC055-070816-
/O.NEW.KOHX.FL.W.0005.200207T0240Z-200208T0000Z/
/PLKT1.1.ER.200207T0240Z.200207T0600Z.200207T1350Z.UU/
217 PM CST Thu Feb 6 2020
The National Weather Service in Nashville has issued a
* Flood Warning for
The Richland Creek Above Pulaski
* From this evening until Friday evening.
* At 2 PM Thursday the stage was...18.8 feet
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* The river is forecast to rise above flood stage this evening and continue
rising to near 20.5 feet after midnight. The river will fall below
flood stage by Friday evening.
* At 20.0 feet...Portions of Vales Mill Rd between Chicken Creek Rd and the
Highway 64 bypass become inundated and may be subject to closure
* At 16.0 feet...Flooding of low lying agricultural land along the river begins
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3505 8688
$$1 follow-up statement
431
WGUS84 KOHX 070556
FLSOHX
Flood Statement
National Weather Service Nashville TN
1156 PM CST Thu Feb 6 2020
...The Flood Warning is cancelled for the following rivers in Tennessee...
Richland Creek Above Pulaski affecting Giles County
. Richland creek has crested and will stay below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC055-070626-
/O.CAN.KOHX.FL.W.0005.000000T0000Z-200207T0556Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1156 PM CST Thu Feb 6 2020
The Flood Warning is cancelled for
The Richland Creek Above Pulaski
* Until 12/31 17:59.
* At 11PM Thursday the stage was 18.4 feet.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* At 20.0 feet...Portions of Vales Mill Rd between Chicken Creek Rd and the
Highway 64 bypass become inundated and may be subject to closure
* At 16.0 feet...Flooding of low lying agricultural land along the river begins
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3505 8688
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 6, 11:28 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 6, 11:28 AM CST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1128 AM CST Thu Feb 6 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Rain is ending across the Mid State this morning, bringing an end to additional flooding concerns. Drier weather is certainly welcome, considering many locations are still dealing with flooding issues from overnight. Cloud cover will keep temperatures in the mid and upper 40s this afternoon. Colder air will filter in from northwest to southeast this evening. Strong mid-level energy will ride atop the region late tonight into early Friday morning. This is expected to spark light precipitation, likely in the form of some snow. Light accumulations may occur, mainly along the Cumberland Plateau. A full update on the light snow potential will be provided in the afternoon forecast package. && .AVIATION... 18Z TAF DISCUSSION. MVFR/IFR conditions will continue through all of this TAF cycle. Rains are tapering off from west to east, improving vis, but more light rain, then a changeover to snow is likely this evening for all mid-state terminals. Some LIFR conditions will be possible for a few hours during any heavier snow bands, but should be short- lived. Winds will begin to pick up this evening as well, as the surface pressure gradient tightens. Look for west to northwest gusts of 18-20 kts overnight and into the Friday morning. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Schaper AVIATION........Unger
Hazardous weather outlook, Feb 6, 5:11 AM CST, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CST Thu Feb 6 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-071115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Light to moderate rain will continue to affect southeastern Middle Tennessee this morning. Some flooding of roads and other low lying areas will continue before waters recede later today. Light rain is expected to redevelop this evening, then mix with and change to light snow tonight across Middle Tennessee. A dusting to a few tenths of an inch is possible, with up to 1 inch on the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Several more waves of heavy rainfall are likely from Monday through Friday of next week, which could lead to additional significant flooding across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated until the middle of next week. Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:07 PM CST | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more | 6 hr |
| Feb 5, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 34 min |
| Feb 5, 6:32 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 6 hr |
| Feb 5, 6:34 PM CST | Tornado Warning | OHX | Bedford, Marshall | 26 min |
| Feb 5, 6:43 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Rutherford | 47 min |
| Feb 5, 6:48 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 15 min |
| Feb 5, 6:49 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more | 3 hr |
| Feb 5, 6:59 PM CST | River Flood Advisory | OHX | Davidson | 19 days |
| Feb 5, 7:01 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 44 min |
| Feb 5, 7:04 PM CST | Areal Flood Advisory | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more | 116 min |
| Feb 5, 7:20 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Van Buren, Warren, White | 40 min |
| Feb 5, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 43 min |
| Feb 5, 7:34 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| Feb 5, 7:37 PM CST | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more | 4 hr |
| Feb 5, 8:01 PM CST | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Feb 5, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 34 min |
| Feb 5, 8:15 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more | 3 hr |
| Feb 5, 8:25 PM CST | River Flood Advisory | OHX | Grundy | 25 hr |
| Feb 5, 8:36 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 5, 9:45 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 3 hr |
| Feb 5, 9:56 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| Feb 5, 9:59 PM CST | River Flood Advisory | OHX | Bedford | 13 hr |
| Feb 5, 11:34 PM CST | River Flood Advisory | OHX | Lawrence | 5 hr |
| Feb 6, 1:25 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more | 3 hr |
| Feb 6, 1:29 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more | 3 hr |
| Feb 6, 1:39 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 1:51 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 58 hr |
| Feb 6, 2:44 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 4:26 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more | 9 hr |
| Feb 6, 4:30 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 9 hr |
| Feb 6, 5:00 AM CST | River Flood Warning | OHX | Lawrence | 10 hr |
| Feb 6, 5:45 AM CST | River Flood Advisory | OHX | Maury | 8 hr |
| Feb 6, 6:01 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 10 hr |
| Feb 6, 7:15 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 6, 8:53 AM CST | River Flood Advisory | OHX | Davidson | 15 days |
| Feb 6, 8:56 AM CST | River Flood Advisory | OHX | Bedford, Marshall | 19 hr |
| Feb 6, 10:31 AM CST | River Flood Advisory | OHX | Williamson | 18 hr |
| Feb 6, 10:37 AM CST | River Flood Advisory | OHX | Perry, Wayne | 18 hr |
| Feb 6, 10:54 AM CST | River Flood Advisory | OHX | Marshall | 12 hr |
| Feb 6, 11:24 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 28 hr |
| Feb 6, 1:28 PM CST | River Flood Advisory | OHX | Williamson | 22 hr |
| Feb 6, 1:29 PM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 3 hr |
| Feb 6, 1:38 PM CST | River Flood Warning | OHX | Maury | 42 hr |
| Feb 6, 1:43 PM CST | River Flood Warning | OHX | Hickman | 3 days |
| Feb 6, 2:25 PM CST | Winter Weather Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more | 22 hr |
| Feb 6, 3:01 PM CST | River Flood Advisory | OHX | Lawrence | 6 hr |
| Feb 6, 3:35 PM CST | River Flood Warning | OHX | Giles | 44 hr |
| Feb 6, 3:45 PM CST | River Flood Advisory | OHX | Davidson | 52 hr |
| Feb 6, 3:49 PM CST | River Flood Warning | OHX | Perry | 40 hr |
| Feb 6, 3:58 PM CST | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 20 days |
Nearby
River Flood Warnings in Tennessee, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.